MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX 3-WAY SMALL BODY STOPCOCK WITH SWIVEL MALE LUER LOCK; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX 3-WAY SMALL BODY STOPCOCK WITH SWIVEL MALE LUER LOCK; STOPCOCK, I.V. SET
Catalog Number MX5311L
Medical Device Problem Codes Backflow (1064); Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that twice the threads broke in the luer lock valve; which caused leaking of the medicine given to the patient.The other time, the luer lock valve caused back flow into the patients iv.The stop cocks have been pulled from the shelf in this area and given to the central supply team.There was patient involvement.Item broke while pushing meds and no patient harm.Exact weight of the patient was 100.24 kg.
 
Additional Manufacturer Narrative
H3 - other: device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
No devices were returned, and no photos were provided for evaluation and testing.The dhr for the final assembly as well as all the molded components that go into the assembly were reviewed for nonconformances brought up during their manufacturing relating to the defect described.No ncmrs written related to the defect described.The complaint cannot be confirmed.Customer complaint history was reviewed for the past two years, and no other complaints were identified with the described defect.No further action will be taken at this time.

Brand Name
MEDEX 3-WAY SMALL BODY STOPCOCK WITH SWIVEL MALE LUER LOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18607888
Report Number1526863-2024-00005
Device Sequence Number13020085
Product Code FMG
UDI-Device Identifier10351688506795
UDI-Public(01)10351688506795(17)260823(10)4428040
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Catalogue NumberMX5311L
Device Lot Number4428040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight100 KG